Catrakis, Haris J. and Dimotakis, Paul E. (1996) Scale distributions and fractal dimensions in turbulence. Physical Review Letters, 77 (18). pp. 3795-3798. ISSN 0031-9007. http://resolver.caltech.edu/CaltechAUTHORS:CATprl96
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:CATprl96
A new geometric framework connecting scale distributions to coverage statistics is employed to analyze level sets arising in turbulence as well as in other phenomena. A 1D formalism is described and applied to Poisson, lognormal, and power-law statistics. A d-dimensional generalization is also presented. Level sets of 2D spatial measurements of jet-fluid concentration in turbulent jets are analyzed to compute scale distributions and fractal dimensions. Lognormal statistics are used to model the level sets at inner scales. The results are in accord with data from other turbulent flows.
|Additional Information:||©1996 The American Physical Society. Received 18 March 1996; revised 8 July 1996. The support under AFOSR Grant No. F49260-94-1-0353 and discussions with C. L. Bond, M. C. Cross, A. Leonard, D. I. Pullin, and P. G. Saffman are gratefully acknowledged.|
|Subject Keywords:||ZERO-CROSSINGS; FLUCTUATIONS; SURFACES|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Tony Diaz|
|Deposited On:||18 Aug 2006|
|Last Modified:||21 Sep 2016 23:05|
Repository Staff Only: item control page